lnu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Conditional reproductive strategies under variable environmental conditions
University of Helsinki.
University of Helsinki.
Linnaeus University, Faculty of Science and Engineering, School of Computer Science, Physics and Mathematics.
2017 (English)In: Annales Zoologici Fennici, ISSN 0003-455X, E-ISSN 1797-2450, ISSN 0003-455X, Vol. 54, no 1-4, 193-204 p.Article in journal (Refereed) Published
Abstract [en]

Within the framework of adaptive dynamics we consider the evolution by natural selection of reproductive strategies in which individualsmay adjust their reproductive behaviour in response to changing environmental conditions. As a specific example we consider a discrete-time model in which possible fluctuations in the environmental conditions are caused by predator-prey interaction. Our main findings include: 1) Coexistence between two fixed strategies (i.e., strategies that do not adjust to changing environmental conditions) is impossible. There exists a best fixed strategy, which invades and ousts all other fixed strategies. 2) A necessary condition for conditional (adjustable) strategies to evolve is that there are fluctuations in the environmental conditions. Predator-prey interactions may cause such fluctuations and under natural assumptions there exists an optimal conditional strategy which is uninvadable and invades and ousts allother strategies.

Place, publisher, year, edition, pages
Helsinki, 2017. Vol. 54, no 1-4, 193-204 p.
Keyword [en]
adjustable strategy, environental conditions, adaptive dynamics
National Category
Other Mathematics
Research subject
Mathematics, Applied Mathematics
Identifiers
URN: urn:nbn:se:lnu:diva-63759OAI: oai:DiVA.org:lnu-63759DiVA: diva2:1094817
Available from: 2017-05-11 Created: 2017-05-11 Last updated: 2017-05-15

Open Access in DiVA

No full text

Other links

http://www.sekj.org/AnnZool.html

Search in DiVA

By author/editor
Lindström, Torsten
By organisation
School of Computer Science, Physics and Mathematics
In the same journal
Annales Zoologici Fennici
Other Mathematics

Search outside of DiVA

GoogleGoogle Scholar

Total: 17 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf